Alert archive / Nebraska / Red Flag Warnings in 2020

Red Flag Warning 22, NWS North Platte, NE

November 13, 202012 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Nov 13, 2020, 3:12 AM MST for 12 counties in Nebraska. It took effect at Nov 13, 2020, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2020, 3:12 AM MST (10:12 UTC)
In effect from
Nov 13, 2020, 11:00 AM MST
Expired
Nov 13, 2020, 5:00 PM MST
In force
6 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

999 
WWUS83 KLBF 131012
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
412 AM CST Fri Nov 13 2020

...RED FLAG WARNING...

NEZ204-210-219-140000-
/O.NEW.KLBF.FW.W.0022.201113T1800Z-201114T0000Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains-
412 AM CST Fri Nov 13 2020 /312 AM MST Fri Nov 13 2020/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR PORTIONS OF WESTERN AND SOUTHWEST NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from noon CST /11 AM MST/ today to 6 PM CST /5 PM MST/
this evening.

* Affected Area...In Nebraska, Fire Weather Zone 204 which
  includes the Eastern Panhandle/Crescent Lake NWR. Fire Weather
  Zone 210 which includes the Frenchman Basin. Fire Weather Zone
  219 which includes the Loess Plains.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF

Taylor
3 follow-up statements
665 
WWUS83 KLBF 131029
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
429 AM CST Fri Nov 13 2020

NEZ204-210-219-140000-
/O.CON.KLBF.FW.W.0022.201113T1800Z-201114T0000Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains-
429 AM CST Fri Nov 13 2020 /329 AM MST Fri Nov 13 2020/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 
6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE 
HUMIDITY FOR PORTIONS OF WESTERN AND SOUTHWEST NEBRASKA...

* Affected Area...In Nebraska, Fire Weather Zone 204 which
  includes the Eastern Panhandle/Crescent Lake NWR. Fire Weather
  Zone 210 which includes the Frenchman Basin. Fire Weather Zone
  219 which includes the Loess Plains.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fire start will be capable of spreading rapidly 
  and exhibit erratic behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF

Taylor
674 
WWUS83 KLBF 132034
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
234 PM CST Fri Nov 13 2020

NEZ204-210-219-140000-
/O.CON.KLBF.FW.W.0022.000000T0000Z-201114T0000Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains-
234 PM CST Fri Nov 13 2020 /134 PM MST Fri Nov 13 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
WESTERN AND SOUTHWEST NEBRASKA...

* Affected Area...In Nebraska, Fire Weather Zone 204 which
  includes the Eastern Panhandle/Crescent Lake NWR. Fire Weather
  Zone 210 which includes the Frenchman Basin. Fire Weather Zone
  219 which includes the Loess Plains.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fire start will be capable of spreading rapidly 
  and exhibit erratic behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
806 
WWUS83 KLBF 132359
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
559 PM CST Fri Nov 13 2020

...THREAT FOR RED FLAG CONDITIONS ENDING ACROSS THE WESTERN
SANDHILLS AND PORTIONS OF SOUTHWESTERN NEBRASKA...

NEZ204-210-219-140100-
/O.EXP.KLBF.FW.W.0022.000000T0000Z-201114T0000Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains-
559 PM CST Fri Nov 13 2020 /459 PM MST Fri Nov 13 2020/

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
WESTERN AND SOUTHWEST NEBRASKA...

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Nov 13, 3:00 AM MST, 12 minutes earlier.

Area forecast discussion, Nov 13, 3:00 AM MST, 12 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
400 AM CST Fri Nov 13 2020

.SHORT TERM...(Today through Saturday)
Issued at 350 AM CST Fri Nov 13 2020

Near zonal flow aloft across the area today with warmer air aloft
quickly spreading east over the area. H85 temperatures rise to near
10C across western NE by afternoon. At the surface a leeward trough
will deepen from near Rapid City down through Denver ahead of a
shortwave trough dropping into the Pacific northwest. The pressure
gradient tightens east of this trough with gusty south to southwest
winds. Sounding profiles continue to suggest wind gusts of 25-35 mph
area wide from late this morning through mid-afternoon. In addition
to the gusty winds, humidity will be quite low in the 15-20 percent
range across portions of the panhandle and far southwest Nebraska.
This area continues to be dry, largely having missed most of the
recent precipitation. Will issue a Red Flag Warning for these areas
this afternoon as high temperatures rise to near 60. Highs across
the rest of western and north central Nebraska will be in the 50s.

The upstream shortwave trough moves into the Rockies during the day
Saturday then crosses the area Saturday night into Sunday. Little in
the way of precipitation is expected as the trough passes, but a few
rain shower cannot be ruled out Saturday afternoon across northwest
NE. Otherwise there remains a signal for strong northwest winds
Saturday. A cold front will surge southeast through the area during
the morning. Strong west to northwest flow aloft with speeds 40-50
kts at H85 and 45-55 kts at H7. The core of the stronger winds at H7
will be focused across southwest NE. Will have to monitor this area
for possible High Wind Warning criteria. As of now it appears winds
may remain just shy of warning criteria, with sustained speeds near
35 mph with gusts to around 50 mph. Potential for fire weather
concerns once again across far southwest NE where humidity values
will be the lowest and high temperatures the warmest in the 55-60 F
degree range.

.LONG TERM...(Saturday night through Thursday)
Issued at 350 AM CST Fri Nov 13 2020

Upper level ridging builds across the area next week. H85
temperatures peak mid-week (nearing 20C across portions of southwest
Nebraska). All in all it looks to be a very mild to warm week,
especially Wednesday when highs could surpass 70F across portions
of southwest NE. Dry conditions are forecast with the upper level
ridging in control. Will have to continue to monitor humidity and
wind speed levels for possible fire weather concerns most of the
week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1150 PM CST Thu Nov 12 2020

VFR conditions will prevail over the next 24 hours. Winds will
become breezy Friday with gust of 20kts or more by late morning.
Winds will be out of the southwest.

&&

.FIRE WEATHER...
Issued at 350 AM CST Fri Nov 13 2020

A Red Flag warning will be issued for this afternoon across
portions of western and southwest NE (zones 204, 210 and 219).
Southwest wind gusts in the 25-35 mph range are expected along
with low relative humidity. The lowest humidity near 15% is
expected across the southern Panhandle with 15-20% across
southwest NE. These areas largely missed most of the recent
precipitation/snowfall and conditions are quite dry. Decent
humidity recovery is expected tonight, in the 60-80% range across
most of the Red Flag Warning area. Winds also decrease to near 10
mph from the south overnight.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon CST /11 AM MST/ today to 6 PM CST /5
PM MST/ this evening for NEZ204-210-219.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Gomez
FIRE WEATHER...Taylor
Hazardous weather outlook, Nov 12, 2:06 PM MST, 13 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
306 PM CST Thu Nov 12 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-132115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
306 PM CST Thu Nov 12 2020 /206 PM MST Thu Nov 12 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

Strong northwest winds are expected Saturday. Wind gusts up to 45
mph at times are possible.

Increased fire weather concerns can also be expected across
southwest Nebraska Friday through Sunday afternoon due to gusty
winds and low relative humidity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Roberg

Nearby

Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.